Author Topic: Invokana? Lowering bg? Lifestyle?  (Read 692 times)

0 Members and 1 Guest are viewing this topic.

Offline feejee

  • Member
  • Posts: 646
Invokana? Lowering bg? Lifestyle?
« on: 27 March 2016, 12:51:34 PM »
I started taking the Invokana tablets a few weeks ago, the first couple of days I was constantly having a wee, finding that's settled down a bit but am waking in the night to go to loo which is annoying.  I then had some dizziness, again that's mostly settled down, anyhow, for the last week I've been feeling nauseous all day long, and got very little appetite. I thought I might be coming down with something as I had bad aches all over on Thursday and very tired, but that's gone and I've woken up today with pains in my abdomen/kidney area and feeling very nauseous.   

At the same time as starting the tablets I decided to really reduce portion size and go lower carb as much as possible.  So I don't know whether these symptoms attribute to invokana, just a result of the lowering of my bg levels (as they were running rather high most of the time), some sort of bug or a reaction to reducing my food intake.  I could quite honestly not eat the last few days, I'm not even bothered about Easter eggs today which is unheard of for me. Ive got a leg of lamb in the fridge and the thought of having to cook dinner for the family today is turning my stomach.  I've not got weighing scales here but I would think I've lost quite a bit of weight in the last fortnight as I've got fist sized dents appeared in my jelly belly where the weight tends to go from first.

I've never had a UTI so don't know what that feels like? I know that Invokana common side effect.
Type 2. Diagnosed Feb 2012.  On metformin 2 * 1000mg. Invokana (Canagliflozin) 100mg
hbA1c on diagnosis: 128 mmol/mol or 13.8%
6/12: 60 mmol/mol or 7.8%, 
10/12: 6.6%, 03/12: 6.5% Cholesterol: 4.16 (HDL:0.88, LDL: 2.6, 3G's: 1.56)
10/14: 5.6%
02/16: 7.5%
02/16
6/13: 6.6%
4/14@:5.7%

Offline himtoo

  • Member
  • Posts: 2,873
  • Prince of Protein
Re: Invokana? Lowering bg? Lifestyle?
« Reply #1 on: 27 March 2016, 01:14:20 PM »
hi feejee

this sounds serious enough to ring the out of hours number for your surgery -- to see if maybe there is a clinic being run somewhere near you.
or the 111 number -- at least to speak to somebody for some reassurance.

hope you get sorted quickly
T1 Dia Aug 1972 -pumping omnipod since 29/09/15  Losartan 100mg , simvastatin 40mg,Furosemide 40mg, Omeprazole 80mg , Doxazosin 8mg
Hba1c - 02/2014 43(6.1) 07/14 42(6.0) 08/14 40( 5.8 ) 12/14 39 (5.7) 08/15 41 ( 5.9) 10/15 44 ( 6.2 ) 03/16 49 (6.6) 04/18 46 (6.4)
cholesterol --nov 2011 4.3 june 2012 4.4 June 2013 4.1 Feb 2014 4.1 dec 14 4.5 oct 15 4.4
Dafne grad. necrobiosis lipoidica on legs
laser treatment on both eyes 2002 and 2012, injections left eye 3 , wearing Noctura mask since oct 2014

Offline Liam

  • Global Moderator
  • Posts: 3,211
  • We live to fight another day.
Re: Invokana? Lowering bg? Lifestyle?
« Reply #2 on: 27 March 2016, 01:15:12 PM »
To be totally honest I know nothing about Invokana. I've had UTIs but had no symptoms, only the DKA that came with them. Likely different between males and females there I think? So sorry but I can't really help on what is causing each of your issues. 
DX Type I 1994.    Novorapid Animas Vibe pump
HbA1c 3/10 10.2%, 7/10 8.1%, 12/10 7.5%.
2/11 7.8%, 8/11 8.6% 9/11 8.3%.
3/12 62 (7.8%). 10/12 67 (8.3%)
4/13 63 (7.9%) 6/13 59 (7.5%)
1/14 71 (8.6%) 7/14 59 (7.5%) 11/14 (6.7%)
3/15 56 (7.3%) 12/15 49 (6.6%)
Ramipril: 10mg Quetiapine: 550mg Metformin: 2000mg

Offline Lucy

  • Member
  • Posts: 2,211
Re: Invokana? Lowering bg? Lifestyle?
« Reply #3 on: 27 March 2016, 02:00:31 PM »
doesnt sound like you have symptoms of a UTI feejee as i thought the symptom of that was burning when you pee? Abdominal pain and nausea could be caused by something unrelated to the tablets or diet change though, worth getting it checked out.
Type: Lucy.
Lantus and Apidra. Metformin XR, Propanolol

Offline sedge

  • Global Moderator
  • Posts: 14,310
Re: Invokana? Lowering bg? Lifestyle?
« Reply #4 on: 27 March 2016, 03:16:00 PM »
Doesn't your BG shoot up though, with UTIs like with any other kind of 'I' ?

It says if you have tummy pains and/or nausea and/or low BP (the dizziness) as well as 'urinary frequency' you should consult your doctor.

Frankly Fee - I'd stop taking em and not consult him - but tell him why after !

But 111 might be the more cautious approach.

Jenny

T1 DX 1972, pumping Novorapid 24/05/11

HbA1c - 7/07 8.7, 1/08 7.8, 9/08 8.4, 3/09 7.3, 7/09 7.2, 12/09 7.3, 11/10 8.1, 2/11 8.6, 9/11 6.5 2/12 6.4  5/12 50/6.7  11/12 52/6.9  01/13 46/6.4  06/16 46/6.4  12/16 45/6.4

Offline Pattidevans

  • Administrator
  • Posts: 24,717
  • It's ONLY Diabetes. It could be something worse!
Re: Invokana? Lowering bg? Lifestyle?
« Reply #5 on: 27 March 2016, 04:15:26 PM »
Feejee

Looking at Drugs.com for the side effects it appears that nausea is a common side effect.  Kidney, lower back pain and abdominal pain are less common side effects and you should consult your doctor.  I don't have a lot of faith in 111 having heard a number of horror stories about it (the local radio news was full of stuff regarding their incompetence a week or so ago), but I should certainly see your GP as a matter of urgency.  Like Sedge, if I were making the decision for myself I may well stop taking them meantime.
Patti


Type 1.  Mis-diagnosed T2 May 2003, finally had CPeptide test 15/7/11 and proper diagnosis 1/9/11.  Now pumping Apidra with Roche Spirit Combo pump. Hba1c 6.1 Sept 2017.  45 (6.3) April 2018.


© 2015 Patti Evans

Offline DBolding

  • Member
  • Posts: 154
    • Facebook
Re: Invokana? Lowering bg? Lifestyle?
« Reply #6 on: 28 March 2016, 05:27:25 PM »
I was placed on Forxiga is which is basically the same thing? my body said hell no like yours is! OMG the toilet trips in the night, 8+ and that was after I was assured it wouldn't increase urination! yeah right, I had the same pains and feeling sick! I stopped them and all side effects went away, I would stop taking them and see if everything starts to feel better again! however as others have said, maybe 111 for advice, they are the trained'ish kinda people anyway! better be safe than sorry!
Daniel

I may have diabetes... but diabetes does not have me!

Type: Havent got a clue!?

HbA1c - 7.4 March 2010 (diagnoses)
HbA1c - 7.5 May
HbA1c - 7.5 July
HbA1c - 6.1 October 2011
HbA1c-  5.5 July 2012

HbA1c- 15(140) September 2015
HbA1c- 12.4(112) Jan 2016
hbA1c- 7.5(59) April 2016

Offline Venomous

  • Member
  • Posts: 3,604
Re: Invokana? Lowering bg? Lifestyle?
« Reply #7 on: 29 March 2016, 08:21:17 AM »
I am so sorry yyou're feeling bad. I don't think I'd be able to cope with that.

I doubt 111 are going to do anything but run you through the whole "are you breathing correctly" list they always go through and advise you to see a doctor soon (like within the next 6 hrs or so)

With a UTI the symptoms you feel depends upon the bacteria you're infected with, but generally the burning pain is when you pee and you're scared to get up off the toilet because of the need to pee again. You feel a huge desire to pee but nothing comes out (because you just peed)and it is painful. It is so painful it sends me to A and E for treatment if I can't get to the doctor. You feel pain in your back around your waist once it hits the kidneys and pain over the top of your abdomen because everything is tender in there.

Honestly I would stop taking it and see if you feel any more comfortable and meanwhile get an appointment to see the GP.
T2 and PCOS. Just had large serous adenofibroma removed with ovary and fallopian tube. Bp is now normal!

Novorapid, levemir, tibolone, estrogel.

Offline feejee

  • Member
  • Posts: 646
Re: Invokana? Lowering bg? Lifestyle?
« Reply #8 on: 05 April 2016, 06:49:27 PM »
well i didnt take it the next day and felt ok. but bg obviously went higher.  I tried it again the next day and sickness came back but its gone away again now. Im so torn as i can see that the drug is lowering bg levels, but i do have concerns about the more serious side effects.   

OK, well not a UTI then, i didnt have those symptoms at all, fortunately. Just the nausea and dizziness and nightime wee's. 
Type 2. Diagnosed Feb 2012.  On metformin 2 * 1000mg. Invokana (Canagliflozin) 100mg
hbA1c on diagnosis: 128 mmol/mol or 13.8%
6/12: 60 mmol/mol or 7.8%, 
10/12: 6.6%, 03/12: 6.5% Cholesterol: 4.16 (HDL:0.88, LDL: 2.6, 3G's: 1.56)
10/14: 5.6%
02/16: 7.5%
02/16
6/13: 6.6%
4/14@:5.7%

Offline Pattidevans

  • Administrator
  • Posts: 24,717
  • It's ONLY Diabetes. It could be something worse!
Re: Invokana? Lowering bg? Lifestyle?
« Reply #9 on: 05 April 2016, 08:04:32 PM »
What a conundrum Feejee.  I do think, though, that we get so many side effects from drugs we are prescribed that we end up taking other drugs to correct the side effects rather than the GP looking at what we are already taking.  I try to shed drugs as soon as I possibly can. 

I still think you need a much more sympathetic GP.
Patti


Type 1.  Mis-diagnosed T2 May 2003, finally had CPeptide test 15/7/11 and proper diagnosis 1/9/11.  Now pumping Apidra with Roche Spirit Combo pump. Hba1c 6.1 Sept 2017.  45 (6.3) April 2018.


© 2015 Patti Evans